This week’s Cookery on TV 16th March – 22nd March 2009

Welcome to our weekly look at new cookery programs on British TV.  For the week of 16th March – 22nd March 2009.

Monday 16th March 2009

Taste The Nation ITV1 17:00 to 18:00 (1 hour long)

Nick Hancock presents a competitive cookery show, which pits amateur cooks from different counties against each other in culinary battle. The contestants are mentored by well-known chefs – Antony Worrall Thompson representing the Midlands, John Burton Race the South West teams, Ed Baines the South East, Rosemary Shrager helping those from the North East, Martin Blunos aiding the East of England cooks, Merrilees Parker guiding the teams from the North West, Nick Nairn coaching Scotland’s teams and Graham Tinsley tutoring the Welsh. Judging the dishes are Henrietta Green, William Sitwell and Richard Johnson. This first cook-off pits Cornwall against Nottinghamshire, and dishes include Cornish lobster and trout fishcake, with summery strawberry shortcake and Bakewell tart to follow.

Tuesday 17th March 2009

Taste The Nation ITV1  17:00 to 18:00 (1 hour long)

Nick Hancock hosts the competitive cookery show that pits amateur cooks from different counties against each other in a culinary battle. Today, Middlesex takes on Aberdeenshire, and judges Henrietta Green, William Sitwell and Richard Johnson must decide between the mouth-watering dishes prepared – Arbroath smokie, Aberdeen Angus steak, and Islington baked cheesecake made with home-grown ricotta.

Heston’s Tudor Feast Channel 4 21:00 to 22:00

Heston Blumenthal is on a mission to use myth, science and history to create the greatest feasts ever known. The royal court of Henry VIII revelled in the most spectacular and sumptuous feasting British shores had ever known. Heston creates an extravagant, flamboyant and spectacular Tudor feast for a group of celebrity diners – singer Sophie Ellis Bextor, food critic Jay Rayner, TV presenter Alex Zane, hotelier Ruth Watson and Cilla Black – including frog blancmange, a mythical beast and bone marrow rice pudding.

Wednesday 18th March 2009

Gastronuts BBC 1 16:05 to 16:35 (30 minutes long)

What Would Happen If We Didn’t Fart?.
Food fanatic Stefan Gates and his intrepid Gastronuts go on wild culinary adventures to discover the truth about how we eat, what we eat and where it comes from. The Gastronuts cook up the world’s fartiest foods to find out what would happen if we tried to stop ourselves from parping. Stefan and the team also catch their trumps in a swimming pool and see what a whole week’s worth of stored up wind would do to the human body.

Taste The Nation ITV1 17:00 to 18:00 (1 hour long)

Nick Hancock hosts the competitive cookery show that pits amateur cooks from different counties – each mentored by well-known chefs – against each other. Today, Lancashire takes on North Yorkshire, and judges Henrietta Green, William Sitwell and Richard Johnson have a tough time deciding which of the dishes, including rib-eye of beef, Yorkshire lemon curd tart and Everton toffee ice cream, have the winning edge.

Thursday 19th March 2009

Taste The Nation ITV1 17:00 to 18:00 (1 hour long)

Nick Hancock hosts a competitive cookery show that pits amateur cooks from different counties – each mentored by well-known chefs – against each other. Glamorgan and Lincolnshire compete for the final spot in Friday’s second round, and the judges’ tastebuds are tested by dishes including prawn cocktail, sea bass with a Burry Estuary cockle dressing, Gower salt marsh lamb and Glamorgan honey ice cream.

Friday 20th March 2009

Taste The Nation ITV1 17:00 to 18:00 (1 hour long)

Nick Hancock presents the cookery competition pitting county against county each captained by a celebrity chef. All this week the teams have been battling to reach today’s Friday gourmet feast, and today the amateur chefs will not have the added advantage of preparing their chef captain’s recipes, but will have to come up with their own culinary ideas. To make things more interesting the judges take the day off, and a team of inspectors arrive – including a former director of the Michelin guides. Only two teams can go through to the next round.

Ramsay’s Kitchen Nightmares USA Channel 4 21:00 to 22:00 (1 hour long)

Handlebar.
Gordon takes on a time-warp at the Handlebar restaurant and lounge in Mount Sinai, New York. Co-owners Bill and Carolyn LeRoy have their heads stuck in the clouds, and their fond memories of the 1980s, and are completely in denial over the restaurant’s crumbling decor and their head chef’s lack of enthusiasm. Can Gordon force them to see sense, or will they close for good?

Saturday 21st March 2009

Saturday Kitchen BBC 1 10:00 to 11:35 (1 hour and 35 minutes long)

James Martin presents another menu of mouth-watering recipes, great chefs and celebrity guests. He is joined by top chefs Michael Caines and Lawrence Keogh, while pop legend Chris de Burgh faces his food heaven or hell. There are helpings of Celebrity MasterChef, Rick Stein and Keith Floyd, plus another dramatic omelette challenge and more top wine choices from Susie Atkins.

Rachel Allen: Bake! BBC 1 11:35 to 12:00 (25 minutes long)

Recipes and cooking tips. Rachel shows how to make a rich poppy seed cake, smothered with a vanilla buttercream icing. She meets Michelin-starred chef Atul Kochhar, renowned for his masterful use of spices, and he takes her on a culinary trip back to his childhood, baking some sweet treats his mum will be proud of. And Rachel teaches the cookery school students a great recipe for bagels, revealing the surprising fact that they get their dense chewiness from being poached first, then baked.

Sunday 22nd march 2009 – Just repeats

Related Posts:

tagged: , , , , , , , , , , , , , , , ,

Leave a Reply